MAUDE Adverse Event Report: AESCULAP AG LIGATING CLIPS M/L 12/BOX; LIGATION / VESSEL CLIPS

AESCULAP AG LIGATING CLIPS M/L 12/BOX; LIGATION / VESSEL CLIPS
Model Number PL569T
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a ligating clips m/l 12/box (part # pl569t) was used during a procedure performed on (b)(6) 2022.According to the complainant, the first two (2) to three (3) clips worked fine, but then the magazine was pushed away from the clip bar (part # pl538r) at the next activation.This happened inside the patient's abdomen.The complaint device was returned to the manufacturer for evaluation.The patient was not injured.However, an additional medical intervention was necessary.Additional information was not provided nor available / was not available.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Involved components: pl538r - shaft compl.D:10mm l:260mm - lot unknown.Pl510r - handle f/pl506r & pl508r - lot unknown.
 
Additional Manufacturer Narrative
H6 codes - updated investigation: the investigation was carried out visually and microscopically.Here we found broken off noses, broken off latches and clip jams.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(2) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: according to the quality standard and dhr files a material defect and a production error can be excluded.There are no hints of a pre-damage or similar.If the cartridge is engaged not completely, has not been mounted correctly or was damaged during inserting, there is an impairment of product functionality.A too fast application, damaged cartridge during inserting or a cartridge which is engaged not completely could also lead to the described errors.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.According to the investigation results, a product safety case (psc) was initiated.Any action regarding capa will be addressed with this case.

Brand Name
LIGATING CLIPS M/L 12/BOX
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13517269
Report Number9610612-2022-00024
Device Sequence Number4158606
Product Code FZP
UDI-Device Identifier04038653341375
UDI-Public4038653341375
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K962493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Model NumberPL569T
Device Catalogue NumberPL569T
Device Lot Number52715594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PL510R - LOT UNKNOWN; PL538R - LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown